Alert archive / Minnesota / River Flood Warnings in 2011
River Flood Warning 60, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Apr 15, 2011, 10:41 AM CDT for Jackson County, Minnesota. It took effect at Apr 17, 2011, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 10:41 AM CDT (15:41 UTC)
- In effect from
- Apr 17, 2011, 1:00 AM CDT
- Expired
- Apr 15, 2011, 9:49 PM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Des Moines River at Jackson (JCKM5).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 12.5 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05476000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
951
WGUS43 KFSD 151541
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1041 AM CDT FRI APR 15 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...MINNESOTA...
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
DES MOINES RIVER AT JACKSON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC041-161941-
/O.NEW.KFSD.FL.W.0058.110416T0600Z-000000T0000Z/
/SPWI4.1.ER.110416T0600Z.110417T1200Z.000000T0000Z.NO/
1041 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT 07AM FRIDAY THE STAGE WAS ESTIMATED AT 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM SATURDAY AND CREST NEAR
11.6 FEET BY SUNDAY APRIL 17.
$$
IAC021-041-161940-
/O.NEW.KFSD.FL.W.0059.110418T1359Z-000000T0000Z/
/LNNI4.1.ER.110418T1359Z.110419T1200Z.000000T0000Z.NO/
1041 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE.
* AT 10AM FRIDAY THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 AM MONDAY AND CREST NEAR
18.3 FEET BY TUESDAY APRIL 19.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
MNC063-161940-
/O.NEW.KFSD.FL.W.0060.110417T0600Z-110418T0600Z/
/JCKM5.1.ER.110417T0600Z.110417T0600Z.110417T0600Z.NO/
1041 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT JACKSON.
* FROM LATE SATURDAY NIGHT TO LATE SUNDAY NIGHT.
* AT 10AM FRIDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 1 AM
SUNDAY.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS
ON NON-LEVEED PORTIONS OF THE RIVER.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
SPWI4 10.0 E8.00 FRI 7 AM 11.6 SUN 7 AM
LNNI4 18.0 17.09 FRI 10 AM 18.3 TUE 7 AM
WEST FORK DES MOINES RIVER
JCKM5 12.0 11.56 FRI 10 AM 12.0 SUN 1 AM
MG1 follow-up statement
083
WGUS83 KFSD 160249
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 PM CDT FRI APR 15 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...
LITTLE SIOUX RIVER AT LINN GROVE
DES MOINES RIVER AT JACKSON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER AT SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC005-171449-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.5 FEET BY TUESDAY APRIL 26
THEN BEGIN FALLING.
* AT STAGES NEAR 18.0 FEET...THE ROAD LEADING TO THE PACKING PLANT IN
HURON WILL BEGIN FLOODING.
$$
SDC111-171448-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS 15.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.9 FEET BY 1 AM
SATURDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 16.0 FEET...MOST OF THE FLOOD PLAIN IS UNDER
WATER...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE ON HIGHWAY 34.
$$
SDC035-061-171448-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 08PM FRIDAY THE STAGE WAS 21.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY 7 AM
TUESDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 22.0 FEET...WATER OVERTOPS 257TH STREET ABOUT 100
YARDS EAST OF THE BRIDGE.
$$
SDC067-135-171448-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.2 FEET BY 7 PM
MONDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 18.0 FEET...HIGHWAY 44 SOUTH OF MILLTOWN AND KEIBER
ROAD IN MILLTOWN WILL BE FLOODED.
$$
SDC135-171448-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110329T0331Z.000000T0000Z.NO/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.8 FEET BY 1 AM
SATURDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 17.0 FEET...SW JIM RIVER ROAD NORTH OF 303RD STREET
BEGINS FLOODING.
$$
SDC011-171448-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 08PM FRIDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 10.5 FEET...198TH STREET AND 199TH STREET BETWEEN
466TH AND 467TH AVENUES ARE FLOODED...AS IS 202ND STREET BETWEEN
465TH AND 467TH AVENUES...AND 465TH AVENUE BETWEEN 203RD AND 204TH
STREETS.
$$
SDC011-101-171448-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.000000T0000Z.NO/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 08PM FRIDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.2 FEET BY MONDAY APRIL 18
THEN BEGIN FALLING.
* AT STAGES NEAR 11.7 FEET...473RD AVENUE SOUTH OF THE GAGE BEGINS TO
FLOOD.
$$
SDC099-101-171448-
/O.CON.KFSD.FL.W.0021.000000T0000Z-000000T0000Z/
/DERS2.3.SM.110317T2100Z.110324T1530Z.000000T0000Z.NR/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS 13.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 14.1 FEET BY MONDAY APRIL 18
THEN BEGIN FALLING.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL
LANDS ARE FLOODED THROUGH THE BASIN.
$$
SDC099-171448-
/O.CON.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/SFLS2.2.SM.110317T2230Z.110326T0745Z.000000T0000Z.NO/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.8 FEET BY MONDAY APRIL 18
THEN BEGIN FALLING.
* AT STAGES NEAR 14.0 FEET...SOME FARM BUILDINGS BETWEEN RENNER AND
SIOUX FALLS ARE THREATENED BY HIGH WATER.
$$
IAC119-SDC083-099-171448-
/O.CON.KFSD.FL.W.0023.000000T0000Z-000000T0000Z/
/SXFS2.2.SM.110320T0932Z.110326T0315Z.000000T0000Z.NO/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.3 FEET BY SUNDAY APRIL 17
THEN BEGIN FALLING.
$$
IAC167-SDC083-127-171448-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110326T1430Z.000000T0000Z.NO/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 07AM FRIDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.6 FEET BY TUESDAY APRIL 19
THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA
SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER.
$$
IAC149-SDC127-171448-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110327T0400Z.000000T0000Z.NO/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.3 FEET BY WEDNESDAY APRIL
20 THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...HIGHWAY 48 NEAR AKRON IS FLOODED.
$$
IAC041-171448-
/O.EXT.KFSD.FL.W.0058.110416T1200Z-110420T2100Z/
/SPWI4.1.ER.110416T1200Z.110417T1800Z.110419T2100Z.NO/
949 PM CDT FRI APR 15 2011
...FLOOD WARNING NOW EXPECTED TO END 4 PM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* FROM SATURDAY MORNING TO WEDNESDAY AFTERNOON.
* AT 07AM FRIDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM SATURDAY AND CREST NEAR
11.1 FEET BY SUNDAY APRIL 17. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY APRIL 19.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041-160319-
/O.CAN.KFSD.FL.W.0059.000000T0000Z-110416T0249Z/
/LNNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 09PM FRIDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 17.9 FEET 7 AM
TUESDAY.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
MNC063-160319-
/O.CAN.KFSD.FL.W.0060.000000T0000Z-110418T0600Z/
/JCKM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM CDT FRI APR 15 2011
THE FLOOD WARNING IS CANCELLED FOR
THE DES MOINES RIVER AT JACKSON.
* AT 09PM FRIDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL OVER THE NEXT SEVERAL DAYS.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS
ON NON-LEVEED PORTIONS OF THE RIVER.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
HURS2 11.0 16.42 FRI 9 PM 17.5 TUE 7 AM 17.6 TUE APR 05
FORS2 12.0 15.85 FRI 9 PM 15.9 SAT 1 AM 16.8 TUE APR 05
JRMS2 17.0 21.93 FRI 9 PM 22.0 TUE 7 AM 22.7 TUE APR 05
SCOS2 13.0 16.99 FRI 9 PM 17.2 MON 7 PM 18.1 TUE APR 05
YNNS2 12.0 17.78 FRI 9 PM 17.8 SAT 1 AM 19.8 TUE APR 05
BIG SIOUX RIVER
BRCS2 8.0 10.31 FRI 9 PM 10.5 WED APR 06
BRKS2 9.0 11.49 FRI 9 PM 12.2 MON 1 AM
DERS2 12.0 13.55 FRI 9 PM 14.1 MON 1 AM
SFLS2 12.0 13.18 FRI 9 PM 13.8 SUN 7 PM
SXFS2 16.0 18.05 FRI 9 PM 20.3 SUN 1 PM
HAWI4 15.0 16.89 FRI 7 AM 19.6 TUE 1 PM
AKRI4 16.0 18.17 FRI 9 PM 20.3 WED 7 AM
LITTLE SIOUX RIVER
SPWI4 10.0 8.00 FRI 7 AM 11.1 SUN 1 PM
LNNI4 18.0 17.12 FRI 9 PM 17.9 TUE 7 AM
WEST FORK DES MOINES RIVER
JCKM5 12.0 11.40 FRI 9 PM 13.7 WED APR 06What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 15, 4:00 AM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Apr 15, 4:00 AM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 AM CDT FRI APR 15 2011
.DISCUSSION...
INVERTED TROUGH IS EXPECTED TO SLOWLY WORK ACROSS THE AREA TODAY.
AS OF 08Z...TROUGH EXTENDED FROM NEAR KABR TO KONL. AT THIS
POINT...HAVE NOT SEEN PRECIPITATION IN K9V9 CHANGE OVER TO SNOW.
THE EXPECTATION IS THAT PRECIPITATION WOULD CHANGE OVER TO SNOW IN
THE NEXT FEW HOURS AS LAYER BETWEEN 800-900 MB CONTINUES TO COOL.
HAVE CONTINUED TO FOCUS HEAVIEST SNOWFALL ACROSS THE WESTERN EDGE OF
FORECAST AREA...WHERE 700 MB FRONTOGENESIS STALLS THROUGH MID
AFTERNOON. THIS IS FURTHER WEST THAN THE WWD GRAPHIC WHICH FOCUSES
THE MAXIMUM SNOWFALL ALONG THE JAMES RIVER VALLEY. HRRR SHOW WARM
CONVEYOR REALLY INCREASING IN INTENSITY THIS AFTERNOON ACROSS
NORTHWEST IOWA...AND HAVE INCREASED QPF AS A RESULT.
APPEARS AS THOUGH PRECIP WILL LINGER EAST OF I-29 THROUGH THE
EVENING HOURS AND HAVE RAMPED UP POPS. SYSTEM SHIFTS EAST INTO
SATURDAY...WITH MODERATING TEMPERATURES. STILL WILL BE UNSEASONABLY
COOL WITH 925 HPA TEMPS NEAR 0 C KEEPING HIGHS MAINLY IN THE 40S.
STRONGER WINDS EAST OF I-29 WILL ALLOW FOR SLIGHTLY BETTER
MIXING...BUT THE STRONGER WINDS WILL NOT MAKE IT FEEL ANY WARMER.
VERY MESSY PATTERN SUNDAY THROUGH TUESDAY WITH SEVERAL WEAK
DISTURBANCES MOVING THROUGH THE AREA. MODELS SHOWING A SERIES OF
PHASED DISTURBANCES MOVING THROUGH IN NORTHWEST FLOW ON SUNDAY. ONE
SYSTEM TO THE NORTH LOOKS TO REMAIN PRIMARILY TO THE NORTH OF THE
FORECAST AREA...BUT MAY CLIP SOUTHWEST MINNESOTA. SYSTEM LOOKS TO BE
MOISTURE STARVED...AND KEPT THE FORECAST DRY FOR NOW. A SECOND WAVE
TO THE SOUTH MAY IMPACT SOUTHERN PORTIONS OF THE FORECAST AREA
PRODUCING LIGHT RAIN SHOWERS. A STRONGER SYSTEM APPEARS TO MOVE
ACROSS THE AREA SUNDAY NIGHT INTO MONDAY AS A FRONTOGENTIC BAND
LIFTS NORTH. PRECIPITATION MAY MIX WITH SNOW AT TIMES ACROSS THE
NORTHWEST CORNER OF THE FORECAST AREA. ADDITIONAL WAVES APPEAR TO
MOVE THROUGH THE AREA ON TUESDAY AHEAD OF AN INTENSIFYING UPPER
LEVEL TROUGH WHICH PIVOTS THROUGH THE AREA TUESDAY NIGHT.
TEMPERATURES WILL REMAIN 10-15 DEGREES BELOW NORMAL THROUGH THE
PERIOD.
&&
.AVIATION...
VFR CEILINGS EAST OF INTERSTATE 29 WILL BECOME MVFR BY 18Z AND
PERSIST THROUGH 06Z SATURDAY. MVFR CEILINGS WEST OF INTERSTATE 29
WILL BECOME IFR BY 18Z AND PERSIST THROUGH 06Z SATURDAY. RAIN WILL
BE WIDESPREAD TODAY...CHANGING TO SNOW WEST OF I29. VISIBILITIES
WILL DROP TO LESS THAN 1 MILE AT TIMES IN SNOW MAINLY ALONG AND WEST
OF THE JAMES VALLEY WITH VISIBILITIES LOWERING TO 1 TO 3 MILES TO
THE EAST.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 1 AM CDT
SATURDAY FOR SDZ039-040-053>055-058>060-064-065-068.
WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR SDZ038-050-
052-057-063.
&&Hazardous weather outlook, Apr 15, 5:16 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 516 AM CDT FRI APR 15 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 516 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES RIVERS FOR THE FORESEEABLE FUTURE. WINTER WEATHER... RAIN WILL MIX WITH AND CHANGE TO SNOW FROM WEST TO EAST TODAY. HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED ALONG AND WEST OF THE MISSOURI RIVER WHERE 4 TO 8 INCHES OF SNOWFALL IS EXPECTED. 2 TO 6 INCHES OF SNOW IS EXPECTED BETWEEN THE MISSOURI AND JAMES RIVER VALLEYS. LESS THAN TWO INCHES OF SNOW IS EXPECTED BETWEEN THE JAMES RIVER VALLEY AND THE INTERSTATE 29 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
River Flood Warnings in Minnesota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.